Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 3, 2000, 3:33 PM EST for Pendleton County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 3:33 PM EST (20:33 UTC)
- Expired
- Jan 3, 2000, 4:00 PM EST
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pendleton County, KY
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 3:40 PM EST | Thunderstorm Wind 78 E | De Mossville, KY | A weakening supercell tracked from near Louisville across Owen and Grant counties before collapsing over Pendleton county. The storm left a 3 mile long path of damage which ranged from 25 feet to nearly 100 yards wide. Two homes received significant damage a |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 2:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCVG 032034 SVRILN KYC191-032100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 333 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON OH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PENDLETON COUNTY IN NORTHERN KENTUCKY... * UNTIL 400 PM EST... * AT 333 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER WILLIAMSTOWN...MOVING EAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FALMOUTH... TPJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:19 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 3, 2:19 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 219 PM EST MON JAN 3 2000 18Z SFC ANALYSIS INDICATED A WAVE ACROSS ERN IN AND A WARM FNT THAT HAS PUSHED N OF FA. BATCH OF SHRA/TSRA PUSHING INTO NWRN FA ATTM. THIS SHOULD PUSH INTO CVG AND CMH AREAS BY MID PM. H8 WINDS INCREASING TO 60 KTS ACCORDING TO THE ETA. INSTABILITY IS MARGINAL BUT A FEW BREAKS OVR NRN KY AND S-CNTRL OH SHOULD ADD TO THE HEATING AND THUS DECREASE THE STABILITY OF THE ATMOSPHERE. FCST WL FEATURE RAIN AND THUNDERSTORMS TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS SO TORNADO WATCH IN EFFECT FOR CVG-PMH AND CMH AREAS. HELICITY OFF VWP ABOVE 800 PER CONVERSATION WITH SPC. SHRA/TSRA WL CONTINUE OVERNIGHT AND END BY 12Z CVG-DAY. WL CARRY A CHANCE RAIN FOR CMH-PMH IN THE AM. WL CARRY CHANCE OF LIGHT SNOW ALL AREAS IN PM. WL CARRY FALLING TEMPS IN ALL ZONES. .ILN...NONE. WILKINSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:05 PM EST | Severe Thunderstorm Warning | ILN | Owen | 40 min |
| Jan 3, 3:21 PM EST | Severe Thunderstorm Warning | ILN | Grant | 44 min |
| Jan 3, 5:52 PM EST | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 4 hr |
| Jan 3, 6:30 PM EST | Flash Flood Warning | ILN | Carroll, Gallatin | 4 hr |
| Jan 3, 6:47 PM EST | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.